MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight unavailable.Patient''s ethnicity/race unavailable.Device lot number, catalog number and expiration date unavailable.The device was discarded, thus no investigation could be completed.Device manufacture date unavailable because device lot number unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove three leads: a right ventricular (rv), a left ventricular (lv) and a right atrial (ra) lead due to non function.The leads had been implanted for 219 months.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction to aid in the extractions.The physician used multiple devices to attempt lead extractions.Beginning with the rv lead, a spectranetics 16f glidelight laser sheath was used, followed by a spectranetics 13f tightrail sub-c rotating dilator sheath, following by the glidelight device again, with the addition of a spectranetics visisheath dilator sheath.Advancement to the superior vena cava (svc) was achieved, and the rv lead was disrupted but not removed.Attention was then turned to the lv lead.While attempting removal of the lv lead using the glidelight device and an lld to provide traction, the glidelight only advanced to the coronary sinus os and did not lase within the coronary sinus.The lv lead was successfully removed and it was reported that the ra lead was successfully removed as well.The physician then planned a femoral extraction of the rv lead.However, at that time the patient''s blood pressure dropped.Transesophageal echocardiography (tee) revealed an enlarging posterior effusion.Rescue efforts began.A pericardiocentesis was performed first, and the patient''s blood pressure normalized.Cardiothoracic surgery was called and a sternotomy was performed.A tear in the distal coronary sinus was discovered.The patient was placed on bypass and the tear was successfully repaired.Afterward, the rv lead remnant was removed via atriotomy, and the patient survived the procedure.This report is being submitted to capture the lld which provided traction to the lv lead and a life threatening coronary sinus tear occurred, requiring intervention.There was no alleged malfunction of the lld within the lv lead.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12207804
Report Number1721279-2021-00135
Device Sequence Number17324646
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public00813132023058
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-039
Device Catalogue Number518-039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age51 YR